MAUDE Adverse Event Report: MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER

MAGELLAN DIAGNOSTICS LEADCARE II ANALYZER
Catalog Number 70-6529
Medical Device Problem Codes Failure to Sense (1559); Device Sensing Problem (2917)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrosion of the analyzer sensor pins were noted during evaluation of the analyzer, which is the most likely cause of the error messages and failed qc results.Corrosion of the sensor pins occurs when there is overexposure of the analyzer pins to the assay's acidic treatment reagent.This occurs when used test sensors are not removed immediately after testing or when too much sample is added to the test sensor.Per sections 4-8 and 5-8 of the leadcare ii user's manual, " remove the used sensor immediately after recording the result." investigation of the event log showed the customer had been experiencing repeated run-time error messages prior to contacting magellan.(b)(4).
 
Event or Problem Description
A user facility called magellan's product support on (b)(6) 2018 to report error messages on their leadcare ii analyzer.There was no indication at the time of the report that the analyzer was reporting erroneous results.The analyzer was returned to magellan for evaluation on july 2nd 2018.During investigative testing, magellan observed repeated failed external control tests.Subsequent testing of blood lead level reference standards were all within target ranges.A review of the analyzer's event logs showed that the instrument had generated numerous error messages over several months while in use at the user facility but these had not been reported to magellan as specified in product labeling.In addition, the event logs indicate that external qc was not consistently being performed on a monthly basis in accordance with label instructions.There have been no reports of injuries or erroneous results reported by the user facility.

Brand Name
LEADCARE II ANALYZER
Common Device Name
LEADCARE II
Manufacturer (Section D)
MAGELLAN DIAGNOSTICS
101 billerica ave bldg 4
n. billerica MA 01862 1271
MDR Report Key7687680
Report Number1218996-2018-00012
Device Sequence Number756818
Product Code DOF
UDI-Device Identifier00850355006178
UDI-Public00850355006178
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number70-6529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1